View Single Post

ruiaaferrao's Avatar

10.04.2012 , 10:19 AM | #9
Just thought I'd share my own experience regarding the issue with the stuttering / lag after patch 1.4:

When I first tried patch 1.4 (had been playing before on patch 1.3 and all was normal) I did so on a relatively old laptop with an Intel Core 2 Duo, 4Gb RAM and an ATI/AMD HD 3400 graphics card.
With this setting I was experiencing the infamous stuttering and it rendered the game nearly unplayable for me Ė heavy fps drops. I then started to search the forums and talked to people in game and decided to try one pointed out solution: to upgrade my graphics card drivers. And so I did. And it actually worked! The fps got a lot more stable and I dare say even a bit smoother than before patch 1.4.
Iíd like to add that I had shadows OFF and graphical settings set to VERY LOW the whole time because I was playing on an old machine.

Now, I also have another machine, a laptop with less than 5 months old packed with an Intel Core i7 Ivy Bridge, 6Gb RAM and a NVidia 650M GT with 2Gb VRAM. I have also played the game on patch 1.3 and everything was fine. Now, I also play on patch 1.4 and so far I have NOT experienced any stutter / lag whatsoever (well, none more than usual at least). I did NOT however upgrade my NVidia graphics card drivers because Iíve read in the forums that the NEW NVidia drivers might render that problem. So now Iím using version 295.60 of those drivers.
On this computer Iím playing with maxed out settings at a 1440x900 (or something similar) resolution. Shadows set to LOW (also no problem on HIGH as Iíve tested for like 30 minutes).

Bottom line concerning stuttering/lag on the 1.4 patch:
1. Upgrading my ATI/AMD drivers fixed the issue and
2. Using version 295.60 of NVidia drivers made me NEVER experience the issue.

I hope this information is useful for someone having these problems and if you would like to know more about my situation please reply to this post. Iíll be happy to help as I have found myself having that problem at some point and I didnít like it one bit.